Alert archive / Arkansas / River Flood Warnings in 2011
River Flood Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Apr 27, 2011, 10:37 AM CDT for Ashley County, Union County, Arkansas. It took effect at May 5, 2011, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 10:37 AM CDT (15:37 UTC)
- In effect from
- May 5, 2011, 7:00 AM CDT
- Expired
- May 1, 2011, 8:39 AM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Ashley County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 175 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ouachita River at Felsenthal Lock and Dam (FELA4).
- Action stage
- 70 ft
- Minor stage
- 70 ft
- Moderate stage
- 81 ft
- Major stage
- 83 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07364080, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
606 WGUS44 KSHV 271537 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1037 AM CDT WED APR 27 2011 ARC003-139-281537- /O.NEW.KSHV.FL.W.0008.110502T2120Z-000000T0000Z/ /FELA4.1.ER.110502T2120Z.110503T1200Z.000000T0000Z.NO/ 1037 AM CDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE OUACHITA RIVER AT FELSENTHAL LOCK AND DAM ARKANSAS. * FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM WEDNESDAY THE POOL STAGE WAS 65.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD POOL STAGE IS 70 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 71.1 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 70.0 FEET...MINOR LOWLAND FLOODING OF THE FELSENTHAL NATIONAL WILDLIFE REFUGE WILL CONTINUE FOR SEVERAL DAYS. SECONDARY ROADWAYS ALONG THE RIVER BOTTOM WILL BE INUNDATED AND CLOSED. $$
4 follow-up statements
308 WGUS84 KSHV 281436 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 936 AM CDT THU APR 28 2011 ARC003-139-291436- /O.EXT.KSHV.FL.W.0008.110504T0900Z-000000T0000Z/ /FELA4.1.ER.110504T0900Z.110504T1200Z.000000T0000Z.NO/ 936 AM CDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE OUACHITA RIVER AT FELSENTHAL LOCK AND DAM ARKANSAS. * FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM THURSDAY THE POOL STAGE WAS 65.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD POOL STAGE IS 70 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 70.1 FEET BY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...MINOR LOWLAND FLOODING IN THE FELSENTHAL NATIONAL WILDLIFE REFUGE. $$
501 WGUS84 KSHV 291331 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 831 AM CDT FRI APR 29 2011 ARC003-139-301331- /O.EXT.KSHV.FL.W.0008.110504T1559Z-000000T0000Z/ /FELA4.1.ER.110504T1559Z.110511T1200Z.000000T0000Z.NO/ 831 AM CDT FRI APR 29 2011 THE FLOOD WARNING CONTINUES FOR THE OUACHITA RIVER AT FELSENTHAL LOCK AND DAM ARKANSAS. * FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM FRIDAY THE POOL STAGE WAS 65.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD POOL STAGE IS 70 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 74.5 FEET BY MAY 11. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...EXPECT MINOR LOWLAND FLOODING IN THE FELSENTHAL NATIONAL WILDLIFE REFUGE. $$
597 WGUS84 KSHV 301524 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 AM CDT SAT APR 30 2011 ARC003-139-011524- /O.EXT.KSHV.FL.W.0008.110505T1200Z-000000T0000Z/ /FELA4.1.ER.110505T1200Z.110511T1800Z.000000T0000Z.NO/ 1024 AM CDT SAT APR 30 2011 THE FLOOD WARNING CONTINUES FOR THE OUACHITA RIVER AT FELSENTHAL. * FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 65.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 70.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 74.5 FEET BY NEXT WEDNESDAY MAY 11TH. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. $$
447 WGUS84 KSHV 011339 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 839 AM CDT SUN MAY 1 2011 ARC003-139-011409- /O.CAN.KSHV.FL.W.0008.000000T0000Z-110501T1339Z/ /FELA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 839 AM CDT SUN MAY 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE OUACHITA RIVER AT FELSENTHAL. * AT 7:00 AM SUNDAY THE STAGE WAS 66.4 FEET. * FLOOD STAGE IS 70.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 69.6 FEET FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 27, 10:20 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 27, 10:20 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CDT WED APR 27 2011
.DISCUSSION...
SVR WATCH 226 HAS BEEN ALLOWED TO EXPIRE AT 1000 AM...WHILE A LAKE WIND
ADVISORY REMAINS IN EFFECT FOR THE ENTIRE AREA TODAY.
RADAR SHOWS THE END IS VERY NEAR AS SHOWERS HAVE DECREASED
SIGNIFICANTLY ACROSS THE EASTERN SECTIONS OF THE AREA. THE FRONTAL
BOUNDARY IS STILL GENERALLY NORTH AND WEST OF A LINE FROM DE QUEEN
AR TO TYLER TX...THUS MUCH OF THE AREA IS STILL IN THE WARM
SECTOR. WATER VAPOR IMAGERY SHOWS THE MAIN SHORT WAVE MOVING INTO
NORTHWEST ARKANSAS...WITH THE TROUGH AXIS FOLLOWING. WITH THESE FEATURES
AND THE SURFACE BOUNDARY LINGERING TO THE WEST...WE COULD SEE MORE
REDEVELOPMENT OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY
IN THE AFTERNOON BUT GENERALLY EAST OF I49.
THE AFTERNOON GRID HAD THIS COVERED...SO ONLY MADE COSMETIC
CHANGES BY COPYING AFTERNOON GRID INTO LATE MORNING. A FEW MINOR
ADJUSTMENTS UPWARD WAS ALSO MADE TO MAX TEMPS...AS CLEARING SKIES
IN THE WEST ARE ALLOWING TEMPS TO WARM UP NEAR FORECASTED MAXES.
UPDATED ZFP WILL BE OUT SHORTLY.
ELEVEN
&&
.AVIATION...
MVFR/IFR CEILINGS WILL IMPROVE TO VFR BY 21Z WITH WINDS SHIFTING TO
THE WEST AND NORTHWEST AT 20 KNOTS AND GUSTY AS A COLD FRONT PUSHES
EAST ACROSS THE REGION. SKIES WILL CLEAR AND WINDS FORECAST TO
DIMINISH AFTER 00Z AS HIGH PRESSURE REBUILDS AREAWIDE. /05/
&&
.UPDATED POINT TEMPS/POPS...
SHV 83 50 77 51 84 / 20 10 0 0 0
MLU 84 50 76 49 83 / 30 10 0 0 0
DEQ 68 41 75 44 83 / 30 10 0 0 0
TXK 76 47 75 49 83 / 30 10 0 0 0
ELD 81 46 75 45 83 / 30 10 0 0 0
TYR 77 49 77 52 84 / 10 10 0 0 0
GGG 80 47 77 48 84 / 10 10 0 0 0
LFK 85 49 79 49 87 / 10 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
11/05Hazardous weather outlook, Apr 27, 6:19 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 619 AM CDT WED APR 27 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-149>151-271800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-WINN- CALDWELL-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 619 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS MORNING...MAINLY ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA AHEAD OF A STRONG COLD FRONT WHICH SHOULD PUSH EASTWARD THROUGH THE REGION TODAY. HAIL...WILL BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS THIS MORNING...BUT STRONG...DAMAGING WIND GUSTS AND ISOLATED TORNADOES CANNOT BE RULED OUT...ESPECIALLY ACROSS NORTHERN LOUISIANA UNTIL THE FRONTAL BOUNDARY CAN PUSH THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE BY LATE WEEKEND...PERHAPS INTO MONDAY ACROSS THE REGION AS YET ANOTHER STRONG UPPER LEVEL TROUGH MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. LAZ017-018-020-022-TXZ152-153-165>167-271800- SABINE LA-NATCHITOCHES-GRANT-LA SALLE-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 619 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY THIS MORNING INTO THE EARLY AFTERNOON HOURS AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE EASTWARD ACROSS THE REGION LATER TODAY. HAIL WILL BE THE MAIN THREAT...EVEN THOUGH STRONG DAMAGING WIND GUSTS AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE BY LATE WEEKEND...PERHAPS INTO MONDAY ACROSS THE REGION AS YET ANOTHER STRONG UPPER LEVEL TROUGH MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS THE REGION IF SEVERE THUNDERSTORMS REDEVELOP AHEAD OF A COLD FRONT. 13
In the hours before
Local storm report, Apr 27, 6:42 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG HEFLIN 32.46N 93.27W
04/26/2011 WEBSTER LA BROADCAST MEDIA
SEVERAL TREES WERE DOWNED ACROSS THE PARISH INCLUDING ONE
DOWN ON A HOUSE IN THE HEFLIN COMMUNITY. THERE WERE NO
REPORT OF INJURIES.
&&
MBERRYLocal storm report, Apr 27, 6:53 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM FLASH FLOOD WEST MONROE 32.51N 92.15W
04/27/2011 OUACHITA LA LAW ENFORCEMENT
ROADS REMAIN CLOSED IN WEST MONROE DUE TO CONTINUED
FLOODING.
&&
20Local storm report, Apr 27, 7:49 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SSE MONROE 32.47N 92.07W
04/27/2011 M7.17 INCH OUACHITA LA PUBLIC
24 HOUR RAINFALL REPORT FROM A LOCAL COCORAHS OBSERVER.
RAINFALL BEGAN AROUND 10 PM TUESDAY EVENING AND ENDED
AROUND 3 AM WEDNESDAY MORNING.
&&
MBERRYLocal storm report, Apr 27, 7:56 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 5 E MONTGOMERY 31.66N 92.80W
04/27/2011 GRANT LA BROADCAST MEDIA
NUMEROUS TREES DOWNED AND A BARN DESTROYED. POSSIBLE
TORNADO IN ASSOCIATION WITH THIS STORM.
&&
MBERRYSpecial weather statement, Apr 27, 8:09 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 AM CDT WED APR 27 2011
ARZ072-073-LAZ004-271400-
CLAIBORNE-COLUMBIA-UNION-
809 AM CDT WED APR 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...CALION...EL DORADO...EMERSON...JUNCTION CITY...
LAWSON...LISBON...MOUNT HOLLY...NORPHLET...SMACKOVER...URBANA...
VILLAGE...WESSON AND HAYNESVILLE...
AT 802 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR EMERSON...OR 16 MILES SOUTH OF
MAGNOLIA...MOVING NORTHEAST AT 50 MPH.
SMALL HAIL IS EXPECTED WITH THIS STORM.
05Local storm report, Apr 27, 9:17 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG 3 S RUSTON 32.49N 92.64W
04/26/2011 LINCOLN LA LAW ENFORCEMENT
POSSIBLE TORNADO. LAW ENFORCEMENT REPORTS WIDESPREAD
TREES DOWN IN SOUTHWEST CORNER OF PARISH. WIDESPRED LIMBS
AND OTHER DEBRIS NOTED AT INTERSECTION OF HIGHWAYS 167
AND 3061.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:29 PM CDT | Tornado Warning | SHV | Howard | 31 min |
| Apr 26, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 43 min |
| Apr 26, 8:52 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 38 min |
| Apr 26, 9:16 PM CDT | Severe Thunderstorm Warning | SHV | Union | 44 min |
| Apr 26, 9:30 PM CDT | Severe Thunderstorm Warning | SHV | Union | 45 min |
| Apr 26, 9:53 PM CDT | Tornado Warning | SHV | Union | 37 min |
| Apr 26, 10:14 PM CDT | Severe Thunderstorm Warning | SHV | Union | 46 min |
| Apr 26, 10:51 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 54 min |
| Apr 26, 10:57 PM CDT | Tornado Warning | SHV | Union | 45 min |
| Apr 26, 11:03 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 57 min |
| Apr 27, 4:41 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 64 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller, Nevada | 58 min |
| Apr 27, 5:15 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 60 min |
| Apr 27, 5:44 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 38 min |
| Apr 27, 5:50 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 55 min |
| Apr 27, 6:08 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 4 hr |
| Apr 27, 7:30 AM CDT | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 12 hr |
Nearby
River Flood Warnings in Arkansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.